CSN Login
Members Online: 16

Severe Sweating

sinaasappel
Posts: 2
Joined: Oct 2012

my brother has been experiencing heavy sweating from his head, he has 4 types of cancer, lung, liver, esophogus,stomach and lymph nodes and he is on chemo. We are on the phone now and he was told it's just from the cancer. Is this true, is it from the chemo or the cancer, and is there anything he can do. I am trying to keep him positive, keep his faith up as well as coping myself and it is difficult. He is my only surviving family.
Thank You,
Sinaasappel

paul61's picture
paul61
Posts: 1122
Joined: Apr 2010

I am sorry I have no personal experience with this problem but it appears that a number of people have. I am including a link to a thread on the CSN forum on the topic.

Click Here to find link on head sweating

I am not sure what chemotherapy drugs your brother is taking but chemocare.com is an excellent resource to define potential side effects:

Click Here to find link to chemocare.com

He is very fortunate to have a caring person like you helping him.

Best Regards,

Paul Adams
McCormick, South Carolina

DX 10/22/2009 T2N1M0 Stage IIB
12/03/2009 Ivor Lewis
2/8 through 6/14/2010 Adjuvant Chemo Cisplatin, Epirubicin, 5 FU
Two year survivor

Life may not be the party we hoped for, but while we are here we might as well dance!

Daisylin's picture
Daisylin
Posts: 380
Joined: May 2011

My husband Lee also had severe sweating, but some other symptoms too that could not be explained by our OC. A very wise nurse practitioner suggested that his hormones were being affected by the chemo and narcotics. She sent him for some tests, and bingo, she was right. His testosterone levels were out of whack. She then sent us to an endocrinologist for further testing. Sure enough, this imbalance was the cause of his problems, and he prescribed hormone gel to help with that issue. I have found a list of other possible indicators of testosterone imbalance which I will post below. Although we discovered this pretty late in the game, it did offer some relief for those symptoms he was suffering.

Physical Changes:
• Weight gain, especially around the abdominal area
• Bone loss
• Hair loss
• Muscle tissue loss
• Wrinkling of skin

Body Changes:
• Fatigue
• Decreased libido
• Possible erectile dysfunction (ED)
• Hot flashes
• Blushing
• Sweating
• Aches and pains

Mental Changes:
• Insomnia
• Nervousness
• Anxiety
• Stress
• Poor memory
• Depression
• Lower motivation level
• Apathy

Symptoms of Low Levels of Testosterone:
• Loss of energy
• Fatigue
• Lower or no sex drive
• Anxiety
• Bad Temper
• Loss of erections in the morning
• Loss of intensity of orgasms
• Joint pains
• Backaches
• Body stiffness
• Falling fitness levels

Read more: http://www.testcountry.org/signs-and-symptoms-of-testosterone-hormonal-imbalance.htm#ixzz29AmqQKo9

As you can see, many of these symptoms seem like they may be side effects of chemo, but sometimes they are not!! We were told that they first started doing hormonal testing on 'junkies', people addicted to narcotics. They found striking similarities to people undergoing chemo and using narcotics for pain management. If this profile fits, it would be a simple matter to have his hormones tested at the next appointment. It's not common practice, but it is becoming more widely done.

It's not much, but hope it helps!
Chantal
wife of Lee
deceased Nov 8, 2011

Amjosmom's picture
Amjosmom
Posts: 231
Joined: Jun 2012

This is helpful. Thanks!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network